MAUDE Adverse Event Report: COOK ENDOSCOPY CAPTURA PRO BIOPSY FORCEPS WITH SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT

COOK ENDOSCOPY CAPTURA PRO BIOPSY FORCEPS WITH SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Model Number G50697
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was returned for evaluation and the investigation is on-going.A follow-up emdr will be provided with the investigation.
 
Event or Problem Description
During an esophagogastroduodenoscopy (egd), the physician selected two (2) cook captura pro¿ biopsy forceps with spike.When the physician tried to take a biopsy, the forceps opened okay, but when they tried to close it, it was sluggish.The handle would move like it was closed, but the cups of the forceps were still open.A second device was opened from the same lot number; however the very same difficulty occurred.A cook captura pro¿ biopsy forceps with spike was opened and used to complete the intended procedure successfully.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: device 1: our laboratory evaluation of the product said to be involved confirmed the report for cups would not close.The red hub at the distal end of the handle has come loose from the rest of the handle.The cups were returned open, however one of the cups remained in the closed position.This gave the cups a crooked appearance.During a visual evaluation there was severe damage noted on the sheath from the distal end of the handle to 8 cm.The metal core of the sheath is visible in some areas.It appears as though the detached red hub may have rubbed on the sheath.A functional test of the handle was not possible due to the condition of the returned device.Device 2: our laboratory evaluation of the product said to be involved could not confirm the report as it was described.During a functional test, the handle was manipulated, and the cups would open and close as intended.The device was then advanced down an olympus 2.8 mm channel endoscope in a simulated upper gi position with the tip in the maximum retroflexed position to simulate a worst-case position.With handle manipulation, the cups opened and closed as intended.A product discrepancy or anomaly that could have contributed to the reported occurrence was not observed.The devices were returned to the supplier for further evaluation.The supplier provided the following evaluation: visual evaluation: device 1: the nose cap was visually detached from the spools and free floating along the catheter.Additionally, gross damage was detected to the hdpe catheter.Device 2: no visual defects were detected.Functional evaluation: device 1: during testing, with the device held in straight, u-shaped, and three (3), 8 inch loop coiled positions, respectively, it was confirmed that the device did not operate properly when the handle was manipulated.The device did not open and close as designed.Prior to testing, it was noted that the nose cap was visually detached from the spools.The spools were disassembled and the nose cap and spools were re-assembled.The device opened and closed as designed in all of the aforementioned positions.The reported event for "open/ close issue" was confirmed.Device 2: during testing, with the device held in straight, u-shaped, and three (3), 8 inch loop coiled positions, respectively, it was confirmed that the device operated properly when the handle was manipulated.The device opened and closed as designed.The reported event for "open/ close issue" was not confirmed.The device history records for process traveler (pt) were reviewed.The pt was manufactured june 2020.There were relevant defects noted in the manufacturing and/or final quality control checklist records.The device goes through various inspections prior to leaving the facility.These inspections would have removed any nonconforming devices prior to distribution.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the supplier provided the following: no corrective has been assigned as the root cause was not determined.Two devices were returned.One device was damaged and would not have passed final inspection for release.Therefore, it is believed that the damage to the device occurred following shipment.The second device had no visual defects and functioned as expected.Prior to distribution, all captura pro¿ biopsy forceps are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
CAPTURA PRO BIOPSY FORCEPS WITH SPIKE
Common Device Name
PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key10527231
Report Number1037905-2020-00377
Device Sequence Number11558941
Product Code PTS
UDI-Device Identifier00827002506978
UDI-Public(01)00827002506978(17)230616(10)W4355349
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/16/2023
Device Model NumberG50697
Device Catalogue NumberBF-2.4SL-230SP-40
Device Lot NumberW4355349
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2020
Initial Date Received by Manufacturer 08/20/2020
Supplement Date Received by Manufacturer09/14/2020
Initial Report FDA Received Date09/14/2020
Supplement Report FDA Received Date10/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS GASTROSCOPE, H180.; OLYMPUS GASTROSCOPE, H180.